3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (https://www.3fatchicks.com/forum/)
-   Depression and Weight Issues (https://www.3fatchicks.com/forum/depression-weight-issues-76/)
-   -   Looking for answers from those who know (https://www.3fatchicks.com/forum/depression-weight-issues/198468-looking-answers-those-who-know.html)

possiblesuccess 04-04-2010 03:07 AM

Looking for answers from those who know
 
So I figure I'm in the right place. I have always struggled with panic/anxiety. I really dont know what to call them, I get the shortness of breath, tightness in my chest, insomnia, crying, nausea. I am seeing a counselor, and she recently suggested medication. In the past, I wasnt considering meds, but right now, I'm not sure what else to do.

I can honestly say that I don't remeber the last time that I was truly calm and at peace. I am in a constant state of fight or flight. I am either anxious, panicky, or feeling guilty about one thing or another. OR I get really ticked off, way to easily. Exercise helps for awhile, and I do breathing exercises, but I can never get full control of my symptoms.

I also deal with depression. So, I guess I need relief from alot of things.

I am just wondering if anyone has any advice for me on medications. Is starting them not a good idea? Are there some that I should stay away from? Anyone with experience with meds for similar symptoms, please help.

Even if you havent experienced that same exact symptoms, your advice would be greatly appreciated. Thank you.

VermontMom 04-04-2010 08:15 AM

Hi and welcome! I have been helped by medication very much for my depression. But everyone is different. I'm glad you see a counselor, is she an MD who can prescribe medication?

My symptoms were loss of interest in most things, and sometimes very deep sadness (suicidal feelings), and getting WAY too ticked off at little irritations. I started out on Lexapro, and that wasn't ideal for me, and am now on Wellbutrin XL with very good results.

that is great that you use exercise to help (as it does) and breathing exercises. and knowing that others suffer the same, and that you're not alone :hug: helps.

squishysquirrel 04-04-2010 10:04 AM

Make sure you tell the physician that you're trying to lose weight because some can cause a increase in weight and one is known to help people lose weight. Sounds like you have panic disorder as well, and it is pretty common for people to have depression and panic disorder. I hope you start to feel better.

srmb60 04-04-2010 10:14 AM

Paxil was my fourth try. I still was hesitant but ... about six weeks later, I realised that I'd been feeling really good for a couple of weeks.

Work with your care providers. It is sooo worth it!

possiblesuccess 04-04-2010 07:38 PM

Thank you all for your advice. I can't wait to talk to my doctors office tomorrow. I just want relief from this. Its so easy for me to get mad at the slightest things, or I'm sitting on the couch not doing much because of the anxiety/panic. I have to force myself to do my homework, and then I hope that doing homework will help with the anxiety, only to find that it doesn't go away. I am so sick of eating, trying to find that release of seratonin to help with the anxiety.

bex 04-04-2010 07:56 PM

Hi there,
I have suffered from depression and anxiety all my life but more so in the last 4 years or so.
I have a couple of herbal remedy's that may be of help to you.. I live in New Zealand where they are readily available but am not too sure about where you are..
So here they are.. Rescue Remedy and Bach flower remedies, just google them to get to the websites and have a wee look

I mean it may be a complete placebo but both my mother and I swear by them. :)

Hope this is of some help.

meganbd 04-06-2010 04:26 PM

Anxiety Sufferer
 
Hi, I have suffered from anxiety and panic as well. I currently take Lexapro (for anxiety) and Remeron (to help me sleep). I have found that these medications have helped me a great deal and I feel much better than I did before. They did however, cause me to gain weight, which has brought another batch of issues with it. I have been working out regularly for the first time in my life and I am losing the weight very slowly. I would advise you to discuss any side effects with your doctor and see what they say.

Best of luck! :^:

TheTigz 04-07-2010 05:39 PM

I think you are already on the right course seeing a counsellor. Medication sounds like it could be a good idea for you just to get some kind of control over the anxiety and depression. I went onto Seroxat at 28 and have never looked back. The way I always describe it is that I am on a rollercoaster and before the medication, that rollercoaster was out of control, one minute up and the next plummeting and even though I knew and used lots of coping techniques, I was going up and down so fast I couldn't put them in place quick enough to help myself. Seroxat slowed the rollercoaster right down. I still experience highs and lows, but when the lows come I get a chance to recognise the warning signs and put in place some coping techniques, so as the depression hits I am already helping myself back up from it.

Slowing down the rollercoaster also has given me a chance to better understand how my head works. And ultimately, if you can understand that and get control over it, you can come off the meds at the later date. So keep seeing the counsellor as well.

Good luck.

MissKoo 04-07-2010 06:39 PM

I remember when my panic attacks got so bad that I couldn't even make it from my front door to my car. It's a horrifying feeling! I never wanted to take medication but I ended up in my doctor's office, shaking so badly I could barely speak. He knew I was afraid of becoming "addicted" but he and his nurse were very kind and gave me choices. The outcome? Xanax saved my life. Period. I was able to move, get a job, make new friends.

I had many people in my life who didn't "believe" in medication for depression or anxiety - can you imagine? Some of them tried to shame me into thinking I was taking drugs for fun. I just thank God that depression and anxiety are more talked about now and some of the stigma is gone. I'm just glad I listened to my doc.

Hope things go well for you!

witchyonadiet 04-10-2010 06:02 PM

Huggggggggs

I have Bipolar 2 w/anxiety disorder and PTSD. AMong the other meds I take I currently use Buspar everyday and Ativan and Seroquil as needed. The ativan is VERY addicting and is used sparingly. Buspar really helps with my physical symptoms (rapid heart beat etc). My biggest advice would be to be patient. I know you feel horrible but trying out different meds can take a bit of time. What is good for one of us may not work at all for you. And although my doctor knows a great deal about meds I ALWAYS research anything I am putting in my body. Something you may want to do is keep a log of what you take - dosage etc - and how you are feeling. Sometimes after trying a few things you may need to revisit a med and its good to know how it made you feel. Also - do NOT take any type of herbal/natural supplement without letting your doctor know. Just because it's natural does NOT mean it won't interact with traditional meds. I hope you feel some relief soon.

mrsmoore 04-10-2010 11:33 PM

I was diagnosed with anxiety attacks at the age of 13. Many of my family members have them and my doctor says that something in my life triggered them. Which I'm sure I know what it was. I didn't start taking meds till I was 15. I was given amitriptyline along with ambien to help with my insomnia. I was pretty zonked most of the time. My friends told me I was a zombie and my dose got so high that my doctor said she had to switch me cause it was getting borderline overdose for my weight because of the amount I needed. I than took paxil and valium. From 18-20 I quit everything. Paxil worked but I got frustrated with taking pills. My depression consumed me. She tried to put me back on paxil but after awhile I realized I didn't need it. I eventually cured my own depression.
I still had panic attacks so I was prescribed Ativan which worked, for awhile. It stopped working. So I now take Xanax which works wonders. I only take it as needed for my panic attacks, which isn't that often. The problem with Xanax is that when it wears off some people start panicking again and need it again. And than a cycle begins of dependence. I don't have this problem, but my best friend can't take Xanax because it makes her panic when it wears off. I am starting to beat my panic attacks threw meditation and identifying what my triggers are. I still have them but can sometimes feel them coming and stop them.
I see not only a counselor but a behavioral specialist and it really helps. I think medicine helps, but sometimes you can get over it on your own. Not always, but sometimes.:hug:

2Bees 04-25-2010 02:42 PM

I hope you find what you are looking for.

mom with issues 04-25-2010 06:34 PM

I am also bipolar and take Lamictal primarily. I also get panic attacks and I take Xanax for those. I agree that Xanax can be a life saver. Be careful with Wellbutrin. While it is a great med for depression and can give you extra energy, it also is known to cause anxiety in some. Find a good pdoc and work with him or her. It might take several tries before you find the right med (or combination) for you, but it is really worth it. Best of luck.

artic123 04-25-2010 07:51 PM

I have depression and panic attacks also. I take zoloft for the depression and visteral for the anxiety. Visteral can cause weight gain; zoloft does not. I would take the meds if my doctor prescribed them. I would just let him know that you are trying to lose weight.

Good luck,

Sharon


All times are GMT -4. The time now is 09:20 AM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.